i have anxiety disorder and have been suffering from it for 3 years! i started on celexa, then switch to effexor 75 mg, and now I have just started wellbutrin 100 mg.
i am going through severe dizzy spells? is this normal?
i switched to wellbutrin because i gained so much weight from effexor! although i am sure that it is not all the drugs fault, the weight gain has created a depression on top of anxiety. i have so many mixed messages of myself. unhappy because i am overweight, and unhappy that i have to take pills for anxiety that is also contributing to being overweight. i don't know which is worse???
i feel absolutely crazy! my husband and kids must be getting tired of all this nonsense! they are very supportive but i feel like a failure. my doctor tells me not to be so hard on myself but i guess i have been feeling like this for so long i can't stop.
You didn't say if you stopped the Effexor. If you stopped it abruptly, this would be a common withdrawal effect. These meds shouldn't be stopped abruptly, and switching from one med to another won't necessarily do anything to stop withdrawal. If you're taking both Effexor and wellbutrin, you're taking two stimulating anti-depressants, which could be another source of the problem. Also keep in mind that being overweight doesn't cause depression. It might cause you to be upset, angry, irritated, frustrated, but depression is a disorder with no known cause. The same events can happen to two identically situated people and they will react completely differently.
I can understand your frustration and think it's great that your family is so supportive. You are very lucky in that respect.
It is very common to experience some dizziness when starting just about any AD, and the Wellbutrin is no different. If it doesn't soon begin to abate, let your doctor know, but I'm sure it will. Just be careful if you drive, OK?
The weight gain is also a very common complaint, but there are many ADs out there that will not cause this. But as you say, being depressed does make the fridge suddenly more attractive! I agree with your doctor..............don't be so hard on yourself. You need to work on getting your mental issues under control and then you can deal with the weight gain. Which is probably far less than YOU imagine!
And you are anything BUT a failure! You stop thinking like that right now! A failure would do nothing to help themselves get better..............look at what YOU'RE doing! You need to be very proud of yourself!
You can help yourself by posting on here...................by helping others, we also help ourselves.
This will all work out, you just can't give up, OK?
I stopped the effexor right away on doctors orders. And started the wellbutrin the following regular dose.
It is not just the weight gain that I have being depressed about! I just can't turn my brain off about everything! The weight is just something that I have been focusing on now! Even though I have a good support system it seems like my world is falling apart! I am so irrational with my husband and know that it is all me! He says the littlest thing and I am negitive towards him as well as being defencive.
Thanks so much! Your comment was really positive and understanding.
Last night and this morning was the worst it has been in a while! My poor husband, he had to listen to my rants and then I had my thoughts of just leaving for a few days just so that my family doesn't have to go through this hell with me! I have a 5 year old and 1 year old whom I love dearly but I was totally ready to go to a hotel to a couple of nights! I didn't..... My husband talked to me and somehow calmed me for now, but I just wish everything was back to the way it was before anxiety and depression. My therapist and doctor just don't know what caused these things cause I do t know why, and that's why we have been trying all these different types of meds!
I have read that people are on both wellbutrin and effexor at the same time! She told me that the wellbutrin will help with the depression but not the anxiety. We thoght that atthis time the depression is worse! I can't wait for the withdrawl (withdrawal) to beover.
I changed from Lexapro to Effexor 37,5 a few weeks ago. Like you I was really scared about changing my medication. For the first few days I suffered from withdrawal effects similar to yours, my doctor gave me Xanax for a week to help me make the change. After 10 days I really started to feel better, and to be honest wish I had tried a new medication long before now, it is really helping.
Basically what I am saying is, just hang on in there, and see if the medication helps once it kicks in. Think of what advice you would give a dear friend in the same situation and the treat yourself that way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.